Indiana, 2010Damaging Wind in Indiana, June 3, 2010
June 3, 2010 · NWS ILN · 1 event in 1 county or zone
Isolated severe weather occurred during the late afternoon hours of June 3rd. The main threat was damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe weather occurred during the late afternoon hours of June 3rd. The main threat was damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 3, 2:49 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 3, 2:49 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT THU JUN 3 2010
.SYNOPSIS...
A BOUNDARY WILL CONTINUE TO REMAIN OVER THE REGION...STAYING JUST
NORTH OF THE OHIO RIVER THROUGH FRIDAY. IT WILL LIFT NORTHWARD ON
FRIDAY AS HIGH PRESSURE TRACKS EAST THROUGH THE GREAT LAKES
REGION. ON FRIDAY NIGHT AND SATURDAY...A LOW PRESSURE SYSTEM WILL
CROSS EAST THROUGH THE GREAT LAKES...POSSIBLY LAYING OUT ANOTHER
BOUNDARY OVER THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BOUNDARY NOTED IN THE SYNOPSIS WILL BE PESKY AND CONVECTION IS
ALREADY FIRING ALONG IT THIS AFTERNOON. THE COLD POOL LAID OUT BY
LAST NIGHTS RAIN APPEARS TO HAVE SUFFICIENTLY MIXED OUT AND WILL
NOT INHIBIT STORMS THAT DEVELOP THIS EVENING. I TOOK THE CURRENT
ORIENTATION OF THE STORMS AND PUSHED THEM SLOWLY EASTWARD THIS
AFTERNOON AND EVENING...THEN WASHED THEM OUT OVERNIGHT FOR A
TREND.
MODELS DO NOT HAVE ANY GOOD FEEL FOR WHAT IS SPARKING THE
CONVECTION NOR FOR WHERE THESE BOUNDARIES ARE GOING TO LAY OUT.
STRONG ZONAL FLOW ALOFT AND A FAVORABLE PLACEMENT IN THE RIGHT
QUADRENT OF THE UPPER JET DENOTES BROAD UPWARD MOTION THAT CAN BE
INTERSPERSED WITH MID LEVEL S/W'S AT JUST ABOUT ANY PERIOD OF
TIME. THIS MAKES FOR A LOT OF ROOM FOR CHANGE IN THE FORECAST
TONIGHT AND EVEN BEYOND.
TEMPERATURES WERE BUMPED A COUPLE OF DEGREES TONIGHT FROM PREVIOUS
FORECAST...PRIMARILY IN THE NORTHERN THIRD OF CWA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
WEAK HIGH PRESSURE WILL PUSH ANY ON GOING CONVECTION OVERNIGHT TO
THE SOUTH EARLY IN THE DAY. THIS HIGH SLIDES EAST AND ANY SHOWERS
THAT ARE PRESENT WILL MAKE A NORTHWARD PROGRESSION IN THE EARLY
PART OF THE DAY. THIS REMAINS TO BE SEEN HOWEVER AS THE FORCING
MECHANISMS ARE NOT BEING PROGGED WITH ANY CONSISTENCY FROM MODEL
TO MODEL OR EVEN RUN TO RUN. COULD NOT GIVE ANY PERIOD OF TIME OR
DESIGNATED AREA A RAIN-FREE FORECAST IN THE FORESEEABLE FUTURE.
THE BOUNDARY NORTH OF THE OHIO IS EXPECTED TO LIFT INTO THE LOWER
GREAT LAKES ON FRIDAY AFTERNOON IN RESPONSE TO A LOW THAT IS
TRACKING TOWARDS MICHIGAN FROM MINNESOTA. AS THE LOW PUSHES
MOISTURE OUT AHEAD OF IT AND WRINGS IT OUT...THE REGION WILL AGAIN
SEE SHOWERS AND THUNDERSTORMS ON ITS SOUTHERN FLANK. BY
SATURDAY...THE REGION WILL SEE ANOTHER BOUNDARY LAID OUT OVER THE
NORTHERN CWA FROM THIS LOW AND SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST FOR THE FORESEEABLE FUTURE. INITIATION TIME
OF THESE WILL BE HARD TO PIN DOWN AS THEY MAY BE PRE-EXISTING.
TEMPERATURES WERE GENERALLY RAISED A FEW DEGREES AT NIGHT AND SAW
MINOR TWEAKS DURING THE DAYTIME PERIODS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THIS PORTION OF THE FORECAST PERIOD CHARACTERIZED BY VERY BLOCKY
HIGH LATITUDE /CANADA/ FLOW WITH A SEASONABLY STRONG POLAR JET
EXTENDING FROM THE ERN PACIFIC ACROSS THE NRN TIER OF THE CONUS. MY
ATTENTION DURING THIS TIMEFRAME WAS DRAWN TOWARD ONE OF THE STRONGER
WAVES THROUGH THIS FAST FLOW...SPREADING FORCING FOR ASCENT AND
ASSOCIATED STRONG COLD FRONT INTO THE GREAT LAKES SAT NIGHT INTO
EARLY PORTIONS OF SUNDAY. DETAILS /AS HAS BEEN THE CASE MUCH OF THIS
WEEK/ ARE SKETCHY ON EXACTLY HOW THIS PLAYS OUT...BUT SEEMS SUNDAY
MORNING HAS BETTER CHANCES FOR HIGHER RAIN CHANCES AS WAVE DEPARTS.
THIS SHOULD BRING A PERIOD OF COOLER WEATHER...THOUGH SIGNIFICANT
SPREAD DEVELOPS BETWEEN THE DETERMINISTIC GFS...GEFS...AND
DETERMINISTIC ECMWF ON JUST HOW COOL /HOW DEEP THE UPPER TROUGH
DEVELOPS/ WE GET. DECIDED TO PLAY THE MONDAY-THURSDAY PORTION OF THE
FORECAST AS A BLEND OF DETERMINISTIC 03.00Z ECMWF AND HPC MAX
TEMPS...BOTH OF WHICH SHOW BETTER SKILL SCORES PER LOCAL
VERIFICATION IN THE LAST COUPLE WEEKS IN THIS FORECAST AREA. THIS IS
A WARMER SOLUTION THAN 03.00Z GFS WITH A WEAKER/QUICKER DEPARTURE OF
ERN CONUS TROUGH AND A RETURN TO FLAT RIDGING THROUGH THE MIDDLE OF
THE WEEK. PATTERN STILL REMAINS RATHER UNSETTLED INTO MIDDLE OF NEXT
WEEK AS POLAR JET LIFTS NORTH...AND WE REMAIN ON SRN FRINGE OF WNWLY
MID-UPPER LEVEL FLOW WITH PERIODIC WEAK DISTURBANCES...A FAVORABLE
PATTERN FOR EPISODIC THUNDERSTORM CLUSTERS THROUGH THE NRN/CNTL
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
BOUNDARY ACROSS CENTRAL INDIANA INTO WESTERN OHIO IS SAGGING
SLOWLY SOUTH AND WE HAVE SEEN A FEW SHOWERS DEVELOPING ALONG IT EARLY
THIS AFTERNOON. HOWEVER...THIS IS IN A REGION THAT IS MORE
UNSTABLE THAN WHAT IT IS CURRENTLY ACROSS MUCH OF OUR FA. IN
ADDITION...THE LATEST RUC IS STILL SHOWING A FAIR AMOUNT OF
CONVECTIVE INHIBITION ACROSS OUR AREA. AS THE AFTERNOON
PROGRESSES...WE SHOULD EVENTUALLY BE ABLE TO DESTABILIZE GIVEN
THE MAINLY SUNNY SKIES CURRENTLY ACROSS THE AREA. THEREFORE...IT
MAY TAKE A LITTLE WHILE...BUT DO EXPECT TO SEE AT LEAST A LITTLE
BETTER SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THIS BOUNDARY AS
IT PUSHES SLOWLY SOUTH THROUGH LATE AFTERNOON/EARLY EVENING. SINCE
COVERAGE AND TIMING IS STILL IN DOUBT...WILL COVER THE THREAT IN
THE TAFS WITH A VCTS/CB...MAINLY FOR LATE AFTERNOON AND EARLY
EVENING. ANY ACTIVITY SHOULD BE DIURNALLY ENHANCED SO WOULD EXPECT
IT TO TAPER OFF THROUGH MID TO LATE EVENING. WITH MAINLY CLEAR
SKIES AND LIGHT WINDS OVERNIGHT...AREAS OF MVFR BR WILL BE LIKELY
WITH LOCAL LIFR IN THE FAVORED VALLEY LOCATIONS SUCH AT KLUK.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THROUGH THE
AFTERNOON HOURS ON FRIDAY...BUT WILL NOT MENTION IN THE TAFS ATTM
AS IT WILL BE TOWARD THE END OF THE PERIOD.
.OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...BINAU
AVIATION...JGL
Hazardous weather outlook, Jun 3, 4:01 AM EST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT THU JUN 3 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT THU JUN 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT VARIOUS TIMES TODAY
AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH
THUNDERSTORMS...AND THERE WILL BE A THREAT OF FLASH FLOODING. THIS
WILL ESPECIALLY BE TRUE WHERE HEAVY RAINFALL ALREADY IMPACTED THE
REGION WEDNESDAY NIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
FROM FRIDAY AFTERNOON THROUGH THE WEEKEND. ADDITIONAL SEVERE
WEATHER IS A POSSIBILITY...ALTHOUGH EXACT TIMING OF THUNDERSTORM
COMPLEXES REMAINS SOMEWHAT UNCERTAIN. THE REPEATED ROUNDS OF
RAINFALL WILL ALSO CONTINUE A THREAT FOR HEAVY RAIN AND FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN AT OCCASIONAL TIMES THIS WEEKEND.
HATZOS
In the hours before
Special weather statement, Jun 3, 3:23 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT THU JUN 3 2010
INZ050-032115-
WAYNE IN-
423 PM EDT THU JUN 3 2010
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY THROUGH 515 PM
EDT...
AT 421 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST
OF HAGERSTOWN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...HAGERSTOWN...
CAMBRIDGE CITY...CENTERVILLE...FOUNTAIN CITY AND RICHMOND.
ALSO...FRANKLIN...MOUNT AUBURN...EAST GERMANTOWN...ECONOMY...
JACKSONBURG...GREENS FORK...WILLIAMSBURG AND RICHMOND MUNICIPAL
AIRPORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3988 8521 3991 8521 4001 8521 4001 8520
4002 8497 4002 8482 3973 8482 3979 8523
3986 8523
HAWBLITZELSpecial weather statement, Jun 3, 3:43 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT THU JUN 3 2010
INZ050-058-059-032145-
WAYNE IN-FAYETTE IN-UNION IN-
443 PM EDT THU JUN 3 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...NORTHERN
FAYETTE AND SOUTHERN WAYNE COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM JACKSONBURG TO BENTONVILLE TO 12 MILES WEST OF
FALMOUTH...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...CAMBRIDGE
CITY...CENTERVILLE...CONNERSVILLE AND LIBERTY.
ALSO...MOUNT AUBURN...JACKSONBURG...EAST GERMANTOWN...BENTONVILLE...
FALMOUTH...BEESONS...METTEL FIELD AND WATERLOO ARE NEAR THE PATH OF
THESE LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3979 8531 3979 8530 3980 8523 3986 8523
3989 8521 3990 8518 3978 8482 3958 8483
3952 8496 3951 8529 3952 8531Thunderstorm Wind, Union
- When
- June 3, 4:33 PM EST to 4:37 PM EST
- Where
- Union County, 3 mi W of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.630, -84.986
Trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Idaho, June 3 to 11, 2010$3.2 million · 52 kt wind · 12 events
- Hail and Damaging Winds in Massachusetts, June 3, 20101 injured · $153,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 20101 injured · $61,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 3, 2010$131,000 · 1 in hail · 5 events
- Flash Flood and Hail in Kentucky, June 3, 2010$73,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 3, 2010$58,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, June 3, 20102 injured · $25,000 · 74 kt wind · 3 events
- Damaging Winds in Virginia, June 3, 2010$18,000 · 50 kt wind · 10 events
- Flash Flood and Flood in Virginia, June 3, 2010$25,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 3, 201057 kt wind · 21 events
- Tornado and Hail in Nebraska, June 3, 2010EF0 · 21 events
- Tornadoes and Flash Flood in Louisiana, June 3 to 4, 2010$13,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230121.